Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 348, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 13, 2011, 2:07 PM EDT for Frederick County, Virginia; Berkeley County, Hampshire County, Morgan County, West Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2011, 2:07 PM EDT (18:07 UTC)
- Expired
- Aug 13, 2011, 2:35 PM EDT
- In force
- 28 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Frederick County, VA, Berkeley County, WV, Hampshire County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:52 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 9:52 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 AM EDT SAT AUG 13 2011
.SYNOPSIS...
HIGH PRESSURE WILL DRIFT EAST FARTHER OFFSHORE THROUGH TONIGHT. LOW
PRESSURE AND A COLD FRONT SLOWLY CROSS THE MID-ATLANTIC SUNDAY AND
SUNDAY NIGHT...BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. THE
SYSTEM GRADUALLY MOVES EAST MONDAY...WITH HIGH PRESSURE BUILDING
IN BEHIND IT FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHRA AND EVEN A COUPLE TSRA HAVE DEVELOPED THIS MORNING...PERHAPS
FARTHER EAST THAN ORIGINALLY EXPECTED. SATELLITE SHOWS COPIOUS
CLOUD COVER IN THE METRO AREAS AND MOVING INTO THE SOUTHWEST CWFA.
THE CURRENT SHRA ACTIVITY IS MAINLY ASSOCIATED WITH THE FORMER
AREA OF CLOUDS...BUT IS SERVING TO HOLD TEMPERATURES DOWN...ONLY
IN THE LOW TO MID 70S. DEWPOINTS ARE SIGNIFICANTLY HIGHER THAN
YESTERDAY.
WITH ALL THAT IN MIND...IF THE CLOUDS HANG ON...IT IS GOING TO BE
TOUGH TO GET ROBUST SFC-BASED CONVECTION. BUT WHERE BREAKS IN THE
CLOUDS OCCUR/EXIST...OR EVEN POTENTIALLY CREATE SOME WEAK THERMAL
BOUNDARIES...WE COULD SEE MORE SHRA/TSRA DEVELOPMENT IN THOSE
AREAS.
APPEARS THE BULK OF CONVECTION IN THE NEXT FEW HOURS WILL BE EAST
OF THE BLUE RIDGE...AND WILL TWEAK POPS ACCORDINGLY. SOME
DEVELOPMENT OUT WEST IS STILL EXPECTED PER THE MESOSCALE MODELS
DURING THE AFTERNOON...AGAIN IF BREAKS IN THE CLOUDS PERSIST AND
DO NOT FILL IN. WILL GET ALL THE GRID TWEAKS TAKEN CARE OF BY THE
1030 AM SCHEDULED UPDATE.
TONIGHT...EXPECT A DIURNAL WANE OF THUNDERSTORM COVERAGE /POPS
DECREASED TO CHANCE/ FOR THE FIRST HALF OF THE NIGHT...THEN
PRE-FRONTAL ACTIVITY ENTERS THE CWA FROM THE WEST THROUGH THE EARLY
MORNING. WILL ALSO HAVE TO WATCH FOR CONVERGENCE ZONES EAST OF THE
PRE-FRONTAL ACTIVITY THAT FOCUS ACTIVITY FOR THE OVERNIGHT. HEAVY
RAIN WORDING WEST OF THE SHENANDOAH VALLEY LATE TONIGHT FOR NOW.
MILD MIN TEMPS MID TO UPR 60S INLAND...AROUND 70F I-95 AND EAST.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
SHWRS/TSTMS LIKELY ONGOING SUN MRNG AS SYNOPTIC LIFT AND DEEP LYR
MOISTURE INDUCE CNVCTN. SFC LOPRES AND CDFNT WILL SLOWLY CROSS
APLCNS AND APPROACH BLUE RIDGE BY LATE AFTN...THO LIKELY TO NOT
CLEAR BAY UNTIL ERY MON MRNG. SVRL ROUNDS OF PRECIP XPCD...AND
RNFL TOTALS OF 1-2 INCHES QUITE PSBL. WITH PWATS AROUND 2
INCHES...LOCALLY HEAVIER AMOUNTS CUD OCCUR...ESPECIALLY IN TRAINING
ACTIVITY. HWVR...ANTECEDENT CONDS QUITE DRY THUS FLASH FLOOD THREAT SHUD
BE HIGHLY LOCALIZED. SVR THREAT ALSO APPEARS LOW...THO NOT
NON-EXISTENT. INSTABILITY WILL BE RESTRICTED DUE TO WIDESPREAD
CLOUDS AND PRECIP. STILL...MODEST SHEAR CUD SUPPORT ORGANIZED TSTMS
AND MAYBE SOME DMGG DOWNBURSTS...ESPECIALLY EAST OF BLUE RDG WERE
BEST CHCS OF ENHANCED INSTABILITY EXIST.
SUN NGT CDFNT MOVES OFFSHORE AND PRECIP CHCS DIMINISH. WITH UPR TROF
AXIS OVRHD MON...SCATTERED SHWRS/TSTMS STILL PSBL.
DIURNAL TEMP RANGE WILL BE MINIMIZED SUN THRU MON BY CLOUDS/PRECIP.
THEREFORE MAXIMA WILL BE BELOW NRML...70S TO MID 80S BOTH
DAYS...WITH SEASONAL MINIMA MAINLY IN 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LONGWAVE TROF PERSISTS ACRS NE CONUS THRU BULK OF NEXT WEEK. NLY
FLOW BRINGS COOLER/DRIER CONDS TUE...WITH HIPRES PASSING THRU ON
WED. SLY FLOW RETURNS THU WITH SHRTWV TROF POISED TO IMPACT RGN AS
EARLY AS FRI...BRINGING POPS BACK INTO FCST. TEMPS NEAR/JUST BLW AVG
FOR MID-AUGUST.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
CARRYING VCSH AT MOST OF THE TAF SITES FOR THE REST OF THE DAY AS
SHOWERS COULD OCCUR AT ALMOST ANY TIME. DEVELOPMENT THIS AFTERNOON
IS A BIT UP IN THE AIR BECAUSE OF THE MORNING ACTIVITY. BUT WILL
REASSESS THAT FOR THE 18Z PACKAGE. COLD FRONT APPROACHES FROM THE
WEST TONIGHT...WITH A ROUND OF HEAVY THUNDERSTORMS LATE OVERNIGHT.
BEST CHC OF PROLONGED VSBY/CIG RESTRICTIONS IN QUITE A WHILE FCST
FOR THE WKEND. WIDESPREAD SHWRS/TSTMS WILL IMPACT TERMINALS THRU DAY
SUN AND LINGERING INTO SUN NGT. TSTMS BRING RISK OF STRONG WIND
GUSTS. SCT ACTIVITY PSBL EVEN AFTER FROPA SUN NGT THRU MON. HIPRES
GRADUALLY MOVES IN TUE WITH DRY WEATHER DOMINATING THE MID PORTIONS
OF NEXT WEEK.
&&
.MARINE...
SLY FLOW INCREASES AS HIGH PRESSURE DRIFTS EAST TODAY. SMALL CRAFT
ADVISORY FOR GUSTS TO AROUND 20 KT THE MD PORTION OF THE BAY SOUTH
OF POOLES ISLAND AND THE LOWER TIDAL POTOMAC BEGINS AT 2PM AND
CONTINUES THROUGH THE NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS
SPREAD EAST TO THE BAY REGION THIS AFTERNOON THEN CONTINUE THROUGH
THE NIGHT.
POTENT LOPRES BRINGS SIGNIFICANT PRES GRADIENT OVR WATERS THRU SAT.
SLY CHANNELING LIKELY TO ENHANCE WINDS THRU THE BAY...AND WIDESPREAD
SHWRS/TSTMS WILL AIDE IN MIXING DOWN STRONGER WINDS ALOFT TO THE
SFC. SCA XTDD THRU 0Z MON...AND DEPENDING ON SPEED OF CDFNT SUN
EVE...HEADLINES MAY NEED TO BE FURTHER EXTENDED LTR. CNVCTN
BRING RISKS OF LOCALLY STRONG WINDS SUN ALONG WITH VSBY RESTRICTIONS
AND CG LIGHTNING. AFTER FROPA...NW WINDS XPCD FOR SUN...BUT SPEEDS
SHUD BE BELOW ADZY THRESHOLDS. SCATTERED SHWRS/TSTMS CONT SUN
NGT/MON...THEN HIPRES BUILDS IN TUE/WED.
&&
.TIDES/COASTAL FLOODING...
STRONG ONSHORE FLOW SUN COMBINED WITH FAVORED LUNAR CYCLE WILL
LIKELY LEAD TO COASTAL FLOODING DURING TIMES OF HIGH TIDES
SUN...PARTICULARLY DURG MRNG WHICH IS HIGHER OF THE TWO. SLY FLOW
WILL SUBSIDE/BCM OFFSHORE MON...BUT WITH LOPRES TROF NEAR/JUST E OF
BAY...ELEVATED WATER LVLS MAY CONT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT
SUNDAY FOR ANZ531>534-537>543.
&&
SYNOPSIS...BAJ/SBK
NEAR TERM...JCE/BAJ
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...JCE/BAJ/SBK
MARINE...BAJ/SBK
TIDES/COASTAL FLOODING...SBKHazardous weather outlook, Aug 13, 2:03 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 203 PM EDT SAT AUG 13 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141615- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 203 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM THIS AFTERNOON THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY BELOW POOLES ISLAND AND FOR THE LOWER TIDAL POTOMAC RIVER. SOUTHERLY FLOW WILL INCREASE WATER LEVELS ACROSS THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TODAY AND TONIGHT. MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE LATE TONIGHT ALONG THE WESTERN SHORE OF THE BAY. MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE LOWER TIDAL POTOMAC WITH THE HIGH TIDE CYCLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SMALL CRAFT ADVISORY CONTINUES THROUGH SUNDAY. MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE SUNDAY MORNING ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY. MINOR COASTAL FLOODING IS ALSO POSSIBLE ALONG THE UPPER TIDAL POTOMAC DURING THE SAME HIGH TIDE CYCLE. MINOR COASTAL FLOODING MAY ALSO BE POSSIBLE ON MONDAY WITH THE MORNING HIGH TIDE CYCLE. HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141615- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 203 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY...ESPECIALLY EAST OF THE BLUE RIDGE. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. JE
In the hours before
Special weather statement, Aug 13, 1:08 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT SAT AUG 13 2011
VAZ027-WVZ055-131745-
SHENANDOAH VA-HARDY WV-
108 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND HARDY COUNTIES...
AT 108 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOST CITY...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE JEROME...PERRY...HARMONY...MAURERTOWN AND
WOODSTOCK.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3905 7853 3903 7846 3880 7845 3882 7890
3899 7893
TIME...MOT...LOC 1708Z 263DEG 20KT 3892 7880
SMZSpecial weather statement, Aug 13, 1:08 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT SAT AUG 13 2011
MDZ011-131745-
SOUTHERN BALTIMORE MD-
108 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM TO AFFECT SOUTHERN BALTIMORE COUNTY...
AT 108 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF LANSDOWNE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE LOCUST POINT...BALTIMORE...BOLTON HILL...
JOHN HOPKINS UNIVERSITY...CLIFTON PARK...JOSEPHINE LEE...
HIGHLANDTOWN...ARMISTEAD GARDENS...MORGAN STATE UNIVERSITY AND
WOODRING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 45 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3921 7650 3923 7653 3920 7653 3920 7656
3922 7657 3923 7653 3926 7659 3926 7660
3923 7657 3920 7658 3922 7661 3921 7671
3924 7677 3940 7664 3936 7635
TIME...MOT...LOC 1708Z 214DEG 10KT 3926 7661
JESpecial weather statement, Aug 13, 1:39 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
139 PM EDT SAT AUG 13 2011
MDZ006-007-011-131845-
NORTHERN BALTIMORE MD-HARFORD MD-SOUTHERN BALTIMORE MD-
139 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...HARFORD AND
SOUTHERN BALTIMORE COUNTIES...
AT 139 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TOWSON TO ROSEDALE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE ESSEX...WOODRING...LOCH RAVEN VILLAGE...
EUDOWOOD...ROSSVILLE...PARKVILLE...FULLERTON...BALTIMORE MARTIN
STATE AIRPORT...MIDDLE RIVER AND BOWLEYS QUARTERS.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3955 7609 3936 7633 3938 7631 3938 7633
3935 7633 3920 7649 3922 7651 3922 7654
3923 7652 3925 7655 3925 7658 3926 7657
3926 7660 3938 7679 3973 7641
TIME...MOT...LOC 1739Z 226DEG 13KT 3939 7662 3932 7650
SMZSpecial weather statement, Aug 13, 1:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 153 PM EDT SAT AUG 13 2011 VAZ027-028-030-WVZ055-131830- WARREN VA-SHENANDOAH VA-HARDY WV-FREDERICK VA- 153 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORMS TO AFFECT WARREN...SHENANDOAH...HARDY AND FREDERICK COUNTIES... AT 153 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CLUSTERED 4 MILES NORTHWEST OF WOODSTOCK...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE STRASBURG...FRONT ROYAL AND STEPHENS CITY. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3917 7822 3890 7812 3884 7860 3896 7863 TIME...MOT...LOC 1753Z 252DEG 22KT 3893 7853 SMZ
Special weather statement, Aug 13, 1:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 156 PM EDT SAT AUG 13 2011 MDZ009-VAZ042-053-131830- MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA- 156 PM EDT SAT AUG 13 2011 ...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX COUNTIES... AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STERLING NEAR DULLES AIRPORT...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE COUNTRYSIDE...LANSDOWNE...LOWES ISLAND...GREAT FALLS...DULLES AIRPORT...POOLESVILLE...NORTH POTOMAC...BOYDS...GERMANTOWN AND GAITHERSBURG. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3926 7737 3912 7711 3883 7742 3894 7760 TIME...MOT...LOC 1756Z 212DEG 20KT 3900 7745 SMZ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:59 PM EDT | Special Marine Warning | LWX | 31 min | |
| Aug 13, 1:29 PM EDT | Special Marine Warning | LWX | 91 min | |
| Aug 13, 1:53 PM EDT | Special Weather Statement | LWX | Shenandoah, Warren | 37 min |
| Aug 13, 2:02 PM EDT | Special Marine Warning | LWX | 118 min | |
| Aug 13, 2:50 PM EDT | Special Weather Statement | LWX | Clarke | 25 min |
| Aug 13, 2:52 PM EDT | Special Marine Warning | LWX | 38 min | |
| Aug 13, 3:17 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William, Warren | 30 min |
| Aug 13, 3:57 PM EDT | Special Weather Statement | LWX | Shenandoah | 33 min |
| Aug 13, 4:27 PM EDT | Severe Thunderstorm Warning | LWX | Page, Shenandoah | 30 min |
| Aug 13, 5:59 PM EDT | Special Marine Warning | LWX | 75 min | |
| Aug 13, 6:10 PM EDT | Special Weather Statement | LWX | Augusta | 35 min |
| Aug 13, 6:24 PM EDT | Flash Flood Warning | LWX | Augusta, Highland | 2 hr |
| Aug 13, 7:32 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 28 min |
| Aug 13, 1:39 PM EDT | Special Weather Statement | LWX | Baltimore, Harford, City of Baltimore | 66 min |
| Aug 13, 1:43 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, City of Baltimore | 21 hr |
| Aug 13, 1:56 PM EDT | Special Weather Statement | LWX | Montgomery | 34 min |
| Aug 13, 2:13 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 62 min |
| Aug 13, 2:54 PM EDT | Special Weather Statement | LWX | Baltimore, Carroll, Harford | 66 min |
| Aug 13, 5:23 PM EDT | Special Weather Statement | LWX | Howard | 22 min |
| Aug 13, 3:11 PM EDT | Flash Flood Warning | LWX | Berkeley | 105 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.